MAUDE Adverse Event Report: CATH TEMPO 5F C2 65CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CATH TEMPO 5F C2 65CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 451543V0
Medical Device Problem Codes Crack (1135); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 5f 65cm cobra (c2) tempo diagnostic catheter was intact when taken out of the packaging, but it kinked (snapped) during procedure.There was no reported patient injury.The catheter was stored correctly and handled with care whilst removing from the packaging.The intended procedure was a bronchial artery embolization.There was no difficulty removing the device from the sterile packaging.There was no difficulty experienced in prepping the device.The product, or any of the other devices used with it, had not been resterilized.A contralateral approach was not used.The target site was the bronchial arteries.The access site was a femoral approach.The lesion was not calcified.There was no vessel tortuosity.There was no stenosis.The device was not used for a chronic total occlusion (total occlusion >3 months).There was no difficulty advancing the device through the introducer or the guidewire.There was no difficulty advancing the device to the target lesion.There were no other devices used with the product.No excessive torquing was required.There was no unusual force used at any time during the procedure.Another product was used to complete the procedure.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, a 5f 65cm cobra (c2) tempo diagnostic catheter, kinked and snapped during the procedure.The catheter was stored correctly, handled with care and intact while removing from the packaging.No difficulty was encountered while removing the device from the sterile packaging or while prepping it.Neither the catheter nor any of the other devices used with it had not been resterilized.The intended procedure was a bronchial artery embolization.The access site was a femoral approach.A contralateral approach was not used.The lesion was not calcified, there was no vessel tortuosity or stenosis, and the device was not used for a chronic total occlusion (total occlusion >3 months).Excessive torquing was not required.There was no difficulty advancing the guidewire through the catheter or difficulty advancing the catheter through the introducer.There was no difficulty advancing the device to the target lesion and unusual force was not used at any time during the procedure.No additional devices were used with the affected catheter.Another product was used to complete the procedure.There was no reported patient injury.One non-sterile cath tempo 5f c2 65cm unit was received for analysis.During visual inspection, multiple cracks were observed at 4.3cm to 10.5cm from the distal tip.A separated condition was found located approximately 59.4cm from the distal tip.Additionally, a yellowish discoloration was noted to the hub.No other anomalies were observed during visual analysis.Sem analysis was performed, and results showed evidence of elongations near the separated area of the catheter.Plastic deformation resulting in diameter reduction was observed on the braid wires.In addition, ductile dimples were found on the separated braid wire surfaces.No other anomalies were observed during sem analysis.A product history record (phr) review of lot 17799864 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The event reported by the customer ¿catheter (body/shaft) ¿ kinked/bent - in-patient¿ was not confirmed since no kinks were found.The events ¿catheter (body/shaft) ¿ cracked - in-patient¿ and "catheter (body/shaft) - separated" were confirmed since cracks and a separated condition were noted to the body of the catheter.The elongations, ductile dimples, plastic deformation, and visualized diameter reduction observed on the braid wires of the catheter are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the body/shaft was induced to a tensile force that exceeded the braid wire and body/shaft material yield strength prior to the braid wire separation.The yellowish discoloration noted to the catheter¿s hub could be from improper storage.Exposure to heat, moisture, or ultraviolet light can accelerate degradation of the catheter¿s integrity and therefore, increase the likelihood of separation.Shipping/handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use (yellowish discoloration).Any product with damage is not to be used.Although not intended as a mitigation of risk, information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), store in a cool, dark, dry place.Do not use open or damaged packages.Exposure to temperatures above 54°c (130°f) may damage the catheter.Based on the information available, product analysis, and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
CATH TEMPO 5F C2 65CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key12257799
Report Number9616099-2021-04747
Device Sequence Number11977065
Product Code DQO
UDI-Device Identifier10705032008679
UDI-Public10705032008679
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number451543V0
Device Catalogue Number451543V0
Device Lot Number17799864
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2021
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer08/30/2021
Initial Report FDA Received Date08/02/2021
Supplement Report FDA Received Date09/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/08/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Weight64